Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Eye Exam
Dec 11, 2009

Why does my optometrist ask/need to know my HIV status or if I am taking any meds or HAART?

Response from Dr. Henry

There is still a possibility that your tears could contain HIV virus. All health care offices should be practicing universal precaution which should diminish any chance for infection but it's still considered appropriate to inform all health care workers about HIV status. Also, HIV+ patients can have some eye conditions that occur more often in the setting of HIV infection than in the general population so it is helpful in making a proper diagnosis (such as forms of viral retinitis or conjunctivitis). KH



Previous
Can treatment with HAART lessen fevers?
Next
Use of fresh garlic when taking Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement